| Model Number |
IPN917235 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
Event or Problem Description
It was reported that while in use on a patient, the catheter burst.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
Event or Problem Description
It was reported that while in use on a patient, the catheter burst.
Additional Manufacturer Narrative
(b)(4).Additional information received on 30 may 2023 states that the catheter was removed and a 2nd catheter was inserted at the same insertion site.There was no patient harm or injury, the patient status is reported as "stable".The reported lot number (16f23a0020) matches the lot number on the returned original packaging lid-stock/label.Returned for investigation was a 5fr.80cm berman catheter with the original packaging lidstock.The sample was returned in the supplied return kit and was in a sealed bio-hazard bag.Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 89.6cm to 90cm from the distal tip of the catheter.The supplied control stroke syringe was noted connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon.No condensation was noted within the inflation lumen extension line.Dried contrast media was noted within the injection lumen extension line.Dried blood was noted on the exterior surfaces of the returned sample.No other damage or abnormalities were noted.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The balloon did meet specifications per graphic i-07135-003e rev.00 of radius ratio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification i-07135-003e rev.00.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed , and air was noted leaking from the ruptured catheter body.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of catheter body ruptured in use is confirmed.The catheter body was found ruptured near the junction hub during visual inspection of the returned sample.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint is manufacturing related.A corrective and preventive action has been initiated to address the issue.